Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Would Utovlan cause an increase in a d dimer blood result?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Would utolvan cause an increase in a d timer blood result
Posted Sun, 16 Sep 2012 in Medicines and Side Effects
Answered by Dr. Prasad Akole 3 hours later

Thanks for the query.

I saw your profile and see that you have a swollen leg and a bruit.
May I ask you which part of the leg swollen and for how long? Is it painful? And was there any trauma?
Are you on any other medication?

I am asking this because, Utovlan does not raise the d-dimer level; but if there is a DVT (deep vein thrombosis- clotting in the veins) of the calf or lower leg veins, it can !

D-dimer gets raised in these clotting conditions and these female hormones (Utovlan) predispose to DVT / coagulability. And if you are developing DVT unfortunately, it can give the elevated d-dimer, which are clot degradation protein products simply saying.

If your doctor also feels it is DVT, he /she will advise a lower limb Doppler of veins and a 2D echo of the heart to look for pulmonary embolism.

Since DVT can pose problems, you should act on your doctor's advice and get evaluated.

I would be glad to be of any more help and answer any follow up queries.
Hope this satisfies your query.

Please take time to rate my answer and write a review if you have no follow-up queries or after they are answered subsequently and then close this query.

Take care and good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor